MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ BI UD 6IN2 3-0 DA RB-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ BI UD 6IN2 3-0 DA RB-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP2B402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hematuria (2558)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a ralp procedure in (b)(6) 2025 and barbed suture was used.The patient experienced bladder neck anastomosis leaking.The same technique has been used with this new suture compared to a different one.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Additional information was requested, and the following was obtained: did the patient require revision surgery or hardware removal? unknown ¿ both patients required prolonged catheterization and recurrent ct cystograms before tov patient status/ outcome / consequences, one patient currently with idc insitu, one patient has recovered as was last year ¿ had idc in for almost 3 months was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, ct guided drain and idc for one patient, idc for second patient ¿ both have had several ct cystograms, antibiotics.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure both men in 50¿s fit and not obese.Date and name of index surgical procedure? ralp + bilat plnd in (b)(6) 2024 and ralp (b)(6) 2025.The diagnosis and indication for the index surgical procedure? prostate cancer what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? robotic.What was the tissue condition (normal, thin, calcified, fragile, diseased)?normal please describe anastomosis technique? continuous double armed 3-0 stratafix please describe the appearance of the suture observed during leak? did not visualize the suture? this was 3 weeks post surgery not at the time of surgery.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? were there any patient stress factors that precipitated the event of the leak? were there any precipitating stress factors that led to the event of the leak? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no what symptoms did the patient experience following the index surgical procedure? onset date? both hematuria 3 weeks post surgery ¿ leak found on ct other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? i strongly suspect the change in formulation with decreased tensile strength has led to this rare occurence.What is the patient's current status?.

Brand Name
SFXSPI MCL+ BI UD 6IN2 3-0 DA RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22435655
Report Number2210968-2025-07929
Device Sequence Number4593391
Product Code GAM
UDI-Device Identifier10705031464421
UDI-Public10705031464421
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K192580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP2B402
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Initial Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale